Alert archive / Alabama / Flash Flood Warnings in 2009
Flash Flood Warning 39, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at May 15, 2009, 7:38 PM CDT for Jackson County, Alabama. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 7:38 PM CDT (00:38 UTC)
- Expired
- May 16, 2009, 1:03 AM CDT
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 23 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 9:38 PM CDT | FLASH FLOOD | Bridgeport, AL | SEVERAL STREETS UNDERWATER IN BRIDGEPORT. REPORT OF TWO TO THREE FEET OF WATER OVER BROADWAY AVE BETWEEN 8TH AND 9TH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 120 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2310 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 160038 FFWHUN ALC071-160230- /O.NEW.KHUN.FF.W.0039.090516T0038Z-090516T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 738 PM CDT FRI MAY 15 2009 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN JACKSON COUNTY IN NORTHEAST ALABAMA... * UNTIL 930 PM CDT * AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING PRODUCING THUNDERSTORMS DRIFTING NORTHWARD AT 5 MPH. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE LIKELY. THIS WILL PRODUCE RAPID RUNOFF OF SMALL CREEKS AND STREAMS...ESPECIALLY ALONG CROW CREEK. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STEVENSON AND BRIDGEPORT. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 3475 8578 3474 8615 3499 8597 3500 8561 $$ SL
3 follow-up statements
000 WGUS54 KHUN 160218 FFWHUN ALC071-160330- /O.EXT.KHUN.FF.W.0039.000000T0000Z-090516T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 918 PM CDT FRI MAY 15 2009 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTHEASTERN JACKSON COUNTY IN NORTHEAST ALABAMA... * UNTIL 1030 PM CDT * AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOOD PRODUCING THUNDERSTORM MAINLY NEAR BRIDGEPORT DRIFTING SLOWLY NORTHWARD. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STEVENSON AND BRIDGEPORT. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 3475 8578 3474 8615 3499 8597 3500 8561 $$ SL
000 WGUS54 KHUN 160308 FFWHUN ALC071-160630- /O.EXT.KHUN.FF.W.0039.000000T0000Z-090516T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1008 PM CDT FRI MAY 15 2009 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTHEASTERN JACKSON COUNTY IN NORTHEAST ALABAMA... * UNTIL 130 AM CDT * AT 1005 PM CDT...DOPPLER RADAR INDICATED ADDITIONAL CLUSTERS OF THUNDERSTORMS PRODUCING HEAVY RAINFALL IN NORTHWEST GEORGIA...MOVING NORTHWEST INTO NORTHERN JACKSON COUNTY ALABAMA. THIS WILL RESULT IN ADDITIONAL FLASH FLOODING. SEVERAL STREETS IN THE CITY OF BRIDGEPORT WERE FLOODED EARLIER THIS EVENING...SOME REMAINING WITH HIGH WATER. THESE LOCATIONS WILL LIKELY FLOOD ONCE AGAIN RATHER QUICKLY WITH ANY ADDITIONAL HEAVY RAINFALL. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STEVENSON AND BRIDGEPORT. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3475 8578 3474 8615 3499 8597 3500 8561 $$ KULA
000 WGUS74 KHUN 160603 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 103 AM CDT SAT MAY 16 2009 ALC071-160610- /O.CAN.KHUN.FF.W.0039.000000T0000Z-090516T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 103 AM CDT SAT MAY 16 2009 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN JACKSON COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA. ACCORDING TO LOCAL LAW ENFORCEMENT... THE FLOOD THREAT WAS DIMINISHING. SOME MINOR STREET FLOODING WILL CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELED. STANDING WATER ON AREA HIGHWAYS MAY CAUSE HYDROPLANING...WITH A LOSS OF VEHICLE CONTROL POSSIBLE. USE EXTRA CAUTION IF TRAVELING THROUGH NORTHEASTERN JACKSON COUNTY OVERNIGHT. LAT...LON 3475 8578 3474 8615 3499 8597 3500 8561 $$ BCC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at May 15, 6:38 PM CDT, 1 hour earlier.
Area forecast discussion, May 15, 6:38 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 638 PM CDT FRI MAY 15 2009 .UPDATE... UPDATED FOR 00Z TAFS. && .AVIATION... SCT TSRA WILL CONTINUE TO IMPACT THE REGION THROUGH LATE EVENING. STILL CANNOT RULE OUT LOCAL MVFR CONDITIONS FROM A STORM AT EITHER TAF SITE...BUT DO NOT HAVE ENOUGH CONFIDENCE TO MENTION THIS AT THIS TIME. AFTER SUNRISE...MORE WIDESPREAD SHRA ACTIVITY IS POSSIBLE SAT MORNING AND IS EXPECTED DURING THE AFTERNOON AT BOTH SITES. FOR NOW...MAINTAINED TEMPO MVFR CONDITIONS BTWN 14-18Z AT KMSL/15Z-19Z AT KHSV. DURING THE AFTERNOON...SHRA ACTIVITY COULD BE MORE WIDESPREAD...BUT DONT HAVE ENOUGH CONFIDENCE TO MENTION PREVAILING MVFR CONDITIONS RIGHT NOW. && .DISCUSSION... /ISSUED 250 PM CDT FRI MAY 15 2009/ SHORT TERM (TONIGHT THROUGH MONDAY)... PRIMARY SHORT TERM CONCERNS CONTINUE TO CENTER AROUND PRECIPITATION THIS WEEKEND. MOST OF THE ONGOING SHOWERS ARE EXPECTED TO TAPER THIS EVENING. HOWEVER THE 12Z SPC 4KM WRF AND 12Z HI-RES WRF HINT AT SOME CONVECTION OVER NW ALABAMA BEFORE DAYBREAK. THUS WILL LEAVE CHANCE POPS IN FOR THE OVERNIGHT HOURS. SATURDAY STILL LOOKS QUITE WET. WE MAY SEE A BIT OF A BREAK IN THE PRECIP IN THE MORNING HOURS...WITH SOME BREAKS IN THE CLOUDS ALLOWING TEMPS TO RISE INTO THE LOW TO MID 80S. OF COURSE THIS WOULD ONLY SERVE TO ENHANCE DEVELOPMENT ALONG AND AHEAD OF THE APPROACHING COLD FRONT BY THE AFTERNOON HOURS. MUCH LIKE THE PAST COUPLE DAYS...THERE WILL LIKELY BE RESPECTABLE INSTABILITY BUT WIND SHEAR WILL BE LACKING. CONSEQUENTLY...NO WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT A FEW SEVERE STORMS CANNOT BE RULED OUT. MAIN THREATS WOULD BE STRAIGHT LINE WINDS AND SMALL HAIL. HEAVY RAINFALL IN INDIVIDUAL STORMS COULD ALSO CAUSE FLASH FLOODING CONCERNS IN LOCALIZED AREAS...BUT CONFIDENCE IN WIDESPREAD FLOODING IS TOO LOW TO WARRANT ISSUING A WATCH. MODELS CONTINUE TO BE QUICKER WITH FRONTAL PASSAGE SATURDAY NIGHT. THOUGH SCATTERED LIGHT SHOWERS WILL STILL BE POSSIBLE SUNDAY MORNING...I BELIEVE IT WILL MAINLY BE OVER SERN PORTIONS OF THE CWA...AND AMOUNTS WILL PROBABLY BE LIGHT. MUCH COOLER AND DRIER AIR WILL FILTER IN TO THE AREA THROUGHOUT THE DAY...AND SKIES MAY CLEAR BEFORE SUNSET. MOS CONTINUES TO TREND DOWNWARD WITH MAX TEMPS BEHIND THE FRONT SUNDAY. THE MAV ACTUALLY HAS A HIGH OF 61 FOR HUNTSVILLE. LIKE YESTERDAY I OPTED TO TREND DOWNWARD WITH FORECAST HIGHS...BUT NOT AS FAR AS MOS. SUN NIGHT LOWS ARE STILL EXPECTED TO REACH THE 40S AND SOME OF OUR TYPICALLY COOL LOCATIONS /THINK LYNCHBURG/ COULD POSSIBLY REACH THE LOWER 40S. IF YOURE IN TO SUNNY SKIES...DRY AIR...AND TEMPS IN THE 70S LIKE I AM...THEN MONDAY IS GOING TO BE A GREAT DAY FOR YOU...WEATHER WISE AT LEAST. ENJOY IT WHILE YOU CAN...BECAUSE SUMMERTIME WEATHER IS KNOCKING ON THE DOOR. -DL LONG TERM (TUESDAY THROUGH FRIDAY)... DRY CONDITIONS ARE EXPECTED FOR THE BEGINNING OF NEXT WEEK. COOLER AND DRIER WEATHER WILL GIVE WAY TO WARM AND MUGGY CONDITIONS MIDWEEK AS HIGH PRESSURE BUILDS INTO THE REGION. AFTERNOON HIGH TEMPERATURES WILL REACH INTO THE LOWER 80S WITH DEWPOINTS IN THE LOWER 60S. A COLD FRONT WILL APPROACH THE TENNESSEE VALLEY LATE NEXT WEEK... KEEPING THE CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND. ALSO WORTH NOTING IN THE EXTENDED IS THE FACT THAT MODELS ARE STILL KEEPING A DEVELOPING LOW IN THE GOM/WRN ATLANTIC. GIVEN THAT THE FORECAST IS 240 HRS FROM NOW...A LOT CAN OBVIOUSLY CHANGE. HOWEVER...IT WILL BE SOMETHING WORTH WATCHING NOW THAT MORE MODELS ARE ON BOARD WITH THE SOLUTION OF A POSSIBLE EARLY-SEASON TROPICAL SYSTEM. -12 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && AVIATION...AMP.24 DISCUSSION...DL/CA
Hazardous weather outlook, May 15, 11:45 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1145 AM CDT FRI MAY 15 2009 ALZ001>010-016-TNZ076-096-097-160400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1145 AM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION THROUGH THIS EVENING...AND MAY LINGER INTO TONIGHT AS A COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND FREQUENT LIGHTNING. HOWEVER...DUE TO ABUNDANT MOISTURE AND RELATIVELY SLOW STORM MOTION...CONDITIONS ARE FAVORABLE FOR LOCALIZED FLOODING WHERE STORMS DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE COLD FRONT WILL SLOWLY MOVE INTO THE CENTRAL TENNESSEE VALLEY SATURDAY AND SATURDAY NIGHT...PROMPTING ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...BUT LOCALIZED FLOODING IS LIKELY TO REMAIN THE PRIMARY THREAT. THE THREAT FOR RAIN AND THUNDERSTORMS WILL DIMINISH SIGNIFICANTLY BY MIDDAY SUNDAY AS THE FRONT PUSHES SOUTH OF THE TENNESSEE VALLEY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. BCC/CBD
In the hours before
Special weather statement, May 15, 6:04 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 604 PM CDT FRI MAY 15 2009 ALZ009-152330- JACKSON- 604 PM CDT FRI MAY 15 2009 ...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 630 PM CDT... AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUSSELL CAVE NATIONAL MONUMENT...OR NEAR BRIDGEPORT...MOVING NORTHEAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RUSSELL CAVE NATIONAL MONUMENT...BRIDGEPORT. LONG ISLAND. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SL
Special weather statement, May 15, 6:08 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 608 PM CDT FRI MAY 15 2009 ALZ006-008-152330- MADISON-MARSHALL- 608 PM CDT FRI MAY 15 2009 ...SIGNIFICANT WEATHER ALERT FOR MADISON AND MARSHALL COUNTIES UNTIL 630 PM CDT... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNION GROVE...OR 8 MILES NORTH OF ARAB... MOVING NORTHEAST AT 5 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HEBRON...NEW HOPE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SL
Special weather statement, May 15, 6:11 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 611 PM CDT FRI MAY 15 2009 ALZ008-152345- MARSHALL- 611 PM CDT FRI MAY 15 2009 ...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY UNTIL 645 PM CDT... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HYATT...MOVING NORTHEAST AT 5 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ALBERTVILLE. MOUNTAIN VIEW. GUNTERSVILLE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SL
Local storm report, May 15, 6:24 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
624 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 9 SSE FAYETTEVILLE 35.02N 86.51W
05/15/2009 E0.25 INCH LINCOLN TN PUBLIC
PEA SIZED HAIL REPORTED IN THE TOWN OF LINCOLN.
&&
DLSpecial weather statement, May 15, 7:01 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 701 PM CDT FRI MAY 15 2009 ALZ008-160045- MARSHALL- 701 PM CDT FRI MAY 15 2009 ...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY UNTIL 745 PM CDT... AT 700 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLUMBUS CITY...OR 9 MILES NORTHEAST OF GUNTERSVILLE...MOVING NORTH AT 5 MPH. DIME SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GRANT. OTHER THUNDERSTORMS WERE MOVING INTO SOUTHERN AND WESTERN MARSHALL COUNTY...ALSO CAPABLE OF CLOUD TO GROUND LIGHTNING AND SMALL HAIL. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. KULA
Special weather statement, May 15, 7:04 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 704 PM CDT FRI MAY 15 2009 ALZ009-160045- JACKSON- 704 PM CDT FRI MAY 15 2009 ...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 745 PM CDT... AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STEVENSON...OR 9 MILES SOUTHWEST OF BRIDGEPORT...MOVING NORTH AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BASS...RUSSELL CAVE NATIONAL MONUMENT. OTHER STRONG THUNDERSTORMS WERE LOCATED BETWEEN FACKLER AND SKYLINE AND JUST NORTHWEST OF SCOTTSBORO. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:00 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 19 min |
| May 15, 7:07 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 23 min |
| May 15, 7:12 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 18 min |
| May 15, 7:16 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 29 min |
| May 15, 7:30 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 30 min |
| May 15, 7:45 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 45 min |
| May 15, 7:50 PM CDT | Flash Flood Warning | HUN | Cullman | 115 min |
| May 15, 8:01 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 29 min |
| May 15, 8:12 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 22 min |
| May 15, 8:14 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 31 min |
| May 15, 8:20 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 25 min |
| May 15, 8:29 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 16 min |
| May 15, 8:43 PM CDT | Flash Flood Warning | HUN | Madison, Marshall, Morgan | 106 min |
| May 16, 10:21 AM CDT | Flash Flood Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 10 hr |
| May 16, 3:35 PM CDT | Flash Flood Warning | HUN | Limestone, Madison, Morgan | 2 hr |
| May 16, 4:23 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 37 min |
| May 16, 4:37 PM CDT | Flash Flood Warning | HUN | Lawrence | 3 hr |
| May 16, 4:47 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 29 min |
| May 16, 4:49 PM CDT | Flash Flood Warning | HUN | Cullman, Morgan | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.